We report our experience regarding a 56-year-old physician who developed severe symptoms mimicking a heart attack a few days after receiving the second dose of the new mRNA vaccine of Pfizer-BioNTech for COVID-19 protection. The patient is a healthy individual with no comorbidities and a normal clinical and laboratory profile. Five days after receiving the second dose on his left shoulder, he manifested sudden, severe pain on the whole left arm which lasted for about one hour, gradually intensifying and migrating to the chest and presenting as severe angina or heart attack. All work-up, however, was negative, with no evidence of ischemic heart attack or myocarditis. Severe acute symptoms lasted for about 20 h and completely resolved after 36 h. Although myocarditis as a potential side effect of the vaccine with associated heart pain has been identified, chest pain mimicking heart attack with otherwise normal workup has not been reported. Physicians must consider this likely rare and self-resolving symptom in order to increase awareness and prevent themselves and their patients from increased anxiety and unnecessary laboratory investigations. View Full-Text
You must log in to post a comment.